MAUDE Adverse Event Report: CREAGH MEDICAL SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER; Catheter, angioplasty, peripheral, transluminal

CREAGH MEDICAL SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER; Catheter, angioplasty, peripheral, transluminal
Model Number SRA-DC18-60080
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The balloon catheter was used for a percutaneous transluminal angioplasty (pta) procedure.Radial angioplasty was performed in order to avoid an open procedure.The site reported the balloon burst after inflation to approximately 10 atms.The physician was using the "kissing balloon technique" for bifurcations.During removal, the balloon catheter shaft separated from the main body near the rapid exchange port during removal from a 6fr sheath.The thought was that the site did not allow full deflation of the balloons prior to pulling back into the sheath.The physician had to perform a vessel cutdown to retrieve the separated segments and finish with endarterectomy.The site indicated the balloons separated in the right superficial femoral artery (sfa) and proximal popliteal artery.Multiple attempts at deflation were made.The wire was not removed.The balloon separated approximately 10-20 cm from the balloon markerband.The further intervention of endarterectomy was required for the calcified iliac artery and balloon segment removal.Both balloon segments were intact upon removal.The entire procedure lasted approximately seven hours with a four hour delay due to the balloon separation and cutdown.
 
Additional Manufacturer Narrative
Only one balloon segment was returned.This segment included the catheter hub to rapid exchange (rx) port.The distal portion of the returned section showed outer catheter elongation of approximately 11cm past the skive.

Brand Name
SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER
Common Device Name
Catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key20248145
Report Number3005994106-2024-00013
Device Sequence Number15281853
Product Code LIT
UDI-Device Identifier05391525786414
UDI-Public05391525786414
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K211044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model NumberSRA-DC18-60080
Device Lot Number22301040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown